Thunderstorm Wind, Carroll
- When
- May 27, 6:10 AM EST to 6:14 AM EST
- Where
- Carroll County, Sanders
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.533, -84.833
Several trees were knocked down.
5 thunderstorm wind, 4 flood, 3 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 27, 3:17 AM EST, 2 hours 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 417 AM EDT THU MAY 27 2004 .DISCUSSION... WITH ADDITIONAL THUNDERSTORMS DEVELOPING UPSTREAM OF THE FFA AREA ACRS E CNTRL IL INTO WRN IND AND THE PROSPECT FOR MORE THUNDERSTORMS THRU THE AFTN...WL EXTEND THE FLOOD WATCH UNTIL 7 PM. PREVIOUS DISCUSSION... EMBEDDED S/W ENERGY IN WESTERLY MID/UPR LVL FLO PATTERN CONT TO AID THE DVLPMNT OF TSTMS ACRS LOWER OH VLY. SITUATION IS MESSY DUE TO AREA BEING WORKED OVR BY SEVERAL MCS/S. GFS APPEARS TO HAVE CONVECTIVE FEEDBACK TNGT AND HAVE GENERALLY FOLLOWED A SOLN CLOSER TO ETA SOLN. SFC FNT BNDRY RUNNING FROM PA THRU CNTRL OH...SRN IN INTO THE CNTRL PLNS IS PARALLEL TO UPR LVL FLO. THUNDERSTORM COMPLEX TO CONT MOVG THRU FLOOD WATCH AREA OVR NRN KY/SRN OH ERLY THIS MORNING. XPCT THIS ACTIVITY TO WEAKEN SOME AS IT MOVES INTO MORE STABLE ENVIRONMENT BUT HEAVY RAIN WL REMAIN THE MAIN THREAT. THEREFORE WL CONT FLOOD WATCH THRU 6 AM EDT. EXPECT ANOTHER ENHANCED PERIOD OF THUNDERSTORMS THIS AFTN WITH FAVORABLE 925MB CONVERGENCE PIVOTED THRU THE AREA IN WARM SECTOR. MODERATE INSTBY IS EXPECTED WITH SBCAPES BTWN 2500-3000 J/KG. MAIN AXIS OF THIS ACTIVITY LOOKS TO BE A LTL FARTHER N THAN TNGT/S PRECIP. WL CONT LKLY POPS ACRS THE AREA TDA. TEMP WISE PREFER HI/S A LTL COOLER THAN MAV GUID TDA. AS UPR LVL FLO SHIFTS NWRLY...THE FRONT WL DROPPING THRU THE AREA TNGT WL END PRECIP FROM THE NW TO SE. WL LINGER A SLIGHT CHC OF TSTMS VERY EARLY FRI IN THE FAR SE. HAVE TRENDED OVRNGT LOWS UP A LTLT TNGT BASED ON SLOWER CLEARING. SFC HI PRES BLDS ACRS GRTLKS FRI AFTN INTO SAT WHEN DRY AND COOLER WEATHER WL BE THE RULE. BASED ON 8H TEMPS AND LO LVL THICKNESS HAVE TRENDED TEMPS DOWN FRI/FRI NIGHT AND SAT. && .ILN WATCHES/WARNINGS/ADVISORIES UNTIL 7 PM EDT... IN...FLOOD WATCH TONIGHT INZ073>075. KY...FLOOD WATCH TONIGHT KYZ089>100. OH...FLOOD WATCH TONIGHT OHZ077>082-088. && AR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 512 AM EDT THU MAY 27 2004 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-271111- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 512 AM EDT THU MAY 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY INTO THIS EVENING OVER EASTERN INDIANA...SOUTHWEST OHIO AND NORTHERN KENTUCKY. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. ALONG WITH THE SEVERE WEATHER...THE THREAT FOR HEAVY RAIN AND FLOODING WILL EXIST INTO TONIGHT ACROSS SOUTHEAST INDIANA... NORTHERN KENTUCKY AND SOUTHERN OHIO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERE STORMS MAY ALSO BE POSSIBLE ON MONDAY...MEMORIAL DAY... WHEN A COLD FRONT IS EXPECTED TO MOVE THROUGH THE REGION. REFER TO LATER HAZARDOUS WEATHER OUTLOOKS FOR MORE DETAILED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO TONIGHT. AR
The Louisville radar (KLVX), 115 km away, was scanning. The volume nearest the first event began at 11:11 UTC.
5 thunderstorm wind, 4 flood, 3 flash flood. Local standard time, as filed.
Several trees were knocked down.
Trees were knocked down.
Several trees were downed.
Trees were downed.
Numerous trees and limbs were downed.
Several roads were flooded and impassable, and creeks were out of their banks across the southwest portion of the county.
Roads were flooded and closed.
Clusters of severe thunderstorms developed across eastern Indiana and western Ohio and moved south and east into northern Kentucky during the evening. Three to four inches of rain fell over much of northern Kentucky, producing flooding of roads and causing many creeks and small streams to rise out of their banks.
A car was washed off of Crooked Creek Road in the northern part of the county. Four people were swept away into the creek and lost their lives.
Clusters of severe thunderstorms developed across eastern Indiana and western Ohio and moved south and east into northern Kentucky during the evening. Three to four inches of rain fell over much of northern Kentucky, producing flooding of roads and causing many creeks and small streams to rise out of their banks.
Clusters of severe thunderstorms developed across eastern Indiana and western Ohio and moved south and east into northern Kentucky during the evening. Three to four inches of rain fell over much of northern Kentucky, producing flooding of roads and causing many creeks and small streams to rise out of their banks.
Clusters of severe thunderstorms developed across eastern Indiana and western Ohio and moved south and east into northern Kentucky during the evening. Three to four inches of rain fell over much of northern Kentucky, producing flooding of roads and causing many creeks and small streams to rise out of their banks.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Flood, Carroll | 2004-05-27 | Male | In Water | Direct | |
| Flood, Carroll | 2004-05-27 | Male | In Water | Direct | |
| Flood, Carroll | 2004-05-27 | Male | In Water | Direct | |
| Flood, Carroll | 2004-05-27 | In Water | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2004Every state in 2004This day in weather historyWarnings in Kentucky, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5401452, 5401453, 5401527, 5401528, 5401451, 5401529, 5401530, 5401531, 5401535, 5401534, 5401532, 5401533.